MAUDE Adverse Event Report: ORTHALIGN, INC. KNEEALIGN 2; SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC. KNEEALIGN 2; SURGICAL NAVIGATION SYSTEM
Model Number 133632
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time the device has not been returned for investigation by an orthalign engineer.If the device is returned, an investigation will be completed to confirm the complaint and establish a root cause if possible.A follow up report will be filed detailing the conclusions of the investigation.
 
Event or Problem Description
The surgeon was able to register the center of the femoral head, but when he positioned the deep flexion and lifted the affected side to fit the black ball in the box again, it was marked 20° of flexion, and he had to make maximum adjustments with a screwdriver to try to match 3° of flexion.As a result, the paddle could not be attached to the guide rod, and accurate distal femoral osteotomy was not possible.He tried the tibia as it was, and the tibia could be osteotomized without any problems.The surgeon was unable to set the distal femoral osteotomy volume so the cut block was moved and re-pinned multiple times.This may have affected the flexion-extension and internal/external rotation of the cut block.The surgeon completed the surgery with conventional instruments.
 
Additional Manufacturer Narrative
The device was returned to orthalign for evaluation by an orthalign engineer.The complaint could not be confirmed as the returned device passed all functional testing, and the navigation unit was not returned for evaluation.Therefore, a definitive root cause could not be determined.Possible root causes for the reported incident include pinning the microblock too high in extension, or the cutting block moving during pinning.Orthalign will continue to monitor similar events and take action if necessary.No further action required at this time.
 
Event or Problem Description
The surgeon was able to register the center of the femoral head, but when he positioned the deep flexion and lifted the affected side to fit the black ball in the box again, it was marked 20° of flexion, and he had to make maximum adjustments with a screwdriver to try to match 3° of flexion.As a result, the paddle could not be attached to the guide rod, and accurate distal femoral osteotomy was not possible.He tried the tibia as it was, and the tibia could be osteotomized without any problems.The surgeon was unable to set the distal femoral osteotomy volume so the cut block was moved and re-pinned multiple times.This may have affected the flexion-extension and internal/external rotation of the cut block.The surgeon completed the surgery with conventional instruments the surgeon was able to adjust the cut block to the target flexion of 3 degrees, but he was unable to set the distal femoral osteotomy volume.Therefore, the cut block set at 3 degrees of flexion was pinned, and from there the cut block was re-pinned and moved 2 mm, then 4 mm, and so on in the proximal femur direction to the doctor's target osteotomy amount.However, since the cut block was re-pinned and moved several times, the flexion-extension and internal/external rotation of the cut block may have been affected.The surgery was completed with conventional instruments.So far, an adverse event about the patient has not been reported.

Brand Name
KNEEALIGN 2
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
153 technology
irvine CA 92618
Manufacturer (Section G)
ORTHALIGN INC.
153 technology
irvine CA 92618
Manufacturer Contact
karyl haskell
153 technology
irvine, CA 92618
MDR Report Key22133931
Report Number3007521480-2025-00013
Device Sequence Number20917779
Product Code OLO
UDI-Device Identifier00858704006015
UDI-Public00858704006015
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number133632
Device Catalogue Number133632
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown